MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON FLEX BIOCRYL STRAIGHT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US GRYPHON FLEX BIOCRYL STRAIGHT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 208956
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: h4: the device manufacture date is currently unavailable.Investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device comes in used condition.No structural anomalies were found.The anchor was not returned.The gray lever was found broken.The broken fragment was not returned.A review of the batch manufacturing records was conducted on finished lot number 300l856: and no related non-conformances were identified.The overall complaint was not confirmed as the observed condition of the gryphon flex biocryl straight would have not contributed to the complained device issue.Based on the investigation findings, the potential cause for the broken gray lever is traced to excessive force that was applied to the gray lever while delivering the anchor, however, this cannot be conclusively determined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a labral repair procedure, it was observed that the lever on the gryphon flex biocryl straight device could not be engaged; and that the anchor would pull out when removing the inserter.During in-house engineering evaluation, it was determined that the gray lever was broken.Another like device was used to complete the procedure.There was patient involvement.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.

Brand Name
GRYPHON FLEX BIOCRYL STRAIGHT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20620563
Report Number1221934-2024-03808
Device Sequence Number15291969
Product Code FZX
UDI-Device Identifier10886705032433
UDI-Public(01)10886705032433(10)300L856(17)270430
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K232492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number208956
Device Lot Number300L856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown